NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
HIV and AIDS
HIV Medications Causing A Foul Taste In Your Mouth
I recently was found to have herpes2 by a blood test, but haven't checked yet for HIV. My question is: if I am infected with herpes and/or HIV (particulary HIV) will my anti-body reaction trying to fight off this viral infection cause me to have an altered sence of taste on my tounge which I can't seem to get rid of? I had oral sex along with normal sex with the person. I'm sure now they were the ones who infected me at the time with herpes II. This funny taste is driving me crazy, but other then that no other ill effects. Thank you much.
Many medicines, including some of the HIV medicines, can cause dry mouth, but the HIV medicines do not generally cause a funny taste in the mouth.
Amy Beth Kressel, MD
Associate Professor of Clinical Medicine
College of Medicine
University of Cincinnati